Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 49, NWS Tallahassee, FL

December 15, 2020

NWS Tallahassee, FL issued this small craft advisory at Dec 15, 2020, 6:36 PM EST. It took effect at Dec 16, 2020, 7:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2020, 6:36 PM EST (23:36 UTC)
In effect from
Dec 16, 2020, 7:00 AM EST
Expired
Dec 17, 2020, 1:00 AM EST
In force
18 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

634 
WHUS72 KTAE 152336
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
636 PM EST Tue Dec 15 2020

GMZ750-752-755-770-772-775-160745-
/O.NEW.KTAE.SC.Y.0049.201216T1200Z-201217T0000Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
636 PM EST Tue Dec 15 2020 /536 PM CST Tue Dec 15 2020/

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ TO
7 PM EST /6 PM CST/ WEDNESDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Ochlockonee River out 60 nautical miles.

* WHEN...From 7 AM EST /6 AM CST/ to 7 PM EST /6 PM CST/ 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
331 
WHUS72 KTAE 160706
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
206 AM EST Wed Dec 16 2020

GMZ750-752-755-770-772-775-161530-
/O.CON.KTAE.SC.Y.0049.201216T1200Z-201217T0000Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
206 AM EST Wed Dec 16 2020 /106 AM CST Wed Dec 16 2020/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM
CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...

* WHAT...South winds becoming west this afternoon 20 to 25 kt 
  with gusts up to 30 kt expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Ochlockonee River out 60 nautical miles.

* WHEN...From 7 AM EST /6 AM CST/ to 7 PM EST /6 PM CST/ 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
640 
WHUS72 KTAE 161803
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
103 PM EST Wed Dec 16 2020

GMZ750-752-755-770-772-775-170215-
/O.EXT.KTAE.SC.Y.0049.000000T0000Z-201217T0600Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
103 PM EST Wed Dec 16 2020 /1203 PM CST Wed Dec 16 2020/

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST /MIDNIGHT
CST/ THURSDAY...

* WHAT...South winds becoming west this afternoon 20 to 25 kt 
  with gusts up to 30 kt expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Ochlockonee River out 60 nautical miles.

* WHEN...Until 1 AM EST /midnight CST/ Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
299 
WHUS72 KTAE 170238
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
938 PM EST Wed Dec 16 2020

GMZ750-752-755-770-772-775-170600-
/O.CON.KTAE.SC.Y.0049.000000T0000Z-201217T0600Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
938 PM EST Wed Dec 16 2020 /838 PM CST Wed Dec 16 2020/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
/MIDNIGHT CST/ THURSDAY...

* WHAT...Northwest winds 20 knots decreasing to 15 to 20 knots
  after midnight.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Ochlockonee River out 60 nautical miles.

* WHEN...Until 1 AM EST /midnight CST/ Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 2:03 PM EST, 4 hours 33 minutes earlier.

Area forecast discussion, Dec 15, 2:03 PM EST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
203 PM EST Tue Dec 15 2020

.NEAR TERM [Through Wednesday]...
There are some small but important model differences in the next 24
hours that will make a big difference in the severe weather threat
on Wednesday with the approaching upper trough. The 12z GFS
continues to track the surface low on Wednesday morning just
offshore, which keeps the coastal areas in a fairly stable airmass,
thus reducing the threat of severe weather across the land area. The
marine area would still get strong to severe storms. In addition,
the low level jet is somewhat ill defined, and shear is on the lower
side compared to the 12z NAM. Speaking of the NAM, it has a
stronger, more threatening solution overall as it moves a stronger
surface low farther north and inland from the coast, which results
in the coastal areas getting into the warm sector with more
instability. In addition, it has a much stronger and better defined
low level jet. If the NAM scenario were to verify, then there would
certainly be a damaging wind and tornado threat for the coastal
areas on Wednesday. On the synoptic scale, the differences really
aren't that large, so it's tough to say with confidence which
scenario will pan out. In this case, these small synoptic scale
differences make a big difference on the range of possible sensible
weather impacts.

With these factors and uncertainties in mind, the SPC has maintained
a marginal risk of severe storms across the coastal areas for
Wednesday for the possibility of damaging winds gusts and a tornado
or two. Gusty wind wording was inserted into the point and click
forecast near the coast. Mesoscale trends will be important on
Wednesday as the difference of a few miles in the position of the
warm front could be important if it's onshore or offshore.

.SHORT TERM [Wednesday Night Through Thursday Night]...
Cold front and it's associated rain will be quickly exiting the
region by early Wednesday evening, with decent cold air advection
in it's wake. By Thursday morning, expect temperatures to range
from the mid 30s in the northwest to the mid 40s in the SE Big
Bend. Dry conditions with temperatures in the 50s are on tap for
Thursday, with temperatures dropping to near freezing by Friday
morning under reasonable radiational cooling conditions.

.LONG TERM [Friday Through Tuesday]...
Upper ridge will slide across the area on Friday. However, with
cool surface high pressure still in place along the eastern
seaboard, temperatures will remain below normal, with highs in the
50s Friday afternoon and lows dropping into the mid 30s by
Saturday morning.

The next chance of rain will be late Saturday into Sunday as
another trough digs into the eastern CONUS. Expect primarily
showers with this system through Sunday evening. With very limited
return flow in advance of the system, the severe risk appears
very small at this time.

&&

.AVIATION...
[Through 18Z Wednesday] Cloud cover will gradually increase
tonight as an area of low pressure organizes west of the area and
moves into the region on Wednesday. Ceilings will gradually lower
into the MVFR and eventually IFR range with increasing low level
winds. Low level wind shear may be a concern on Wednesday with
strong winds just above the surface. Rain will also overspread the
area on Wednesday with embedded thunderstorms possible at ECP and
TLH.

&&

.MARINE...
Will will begin to increase after midnight tonight as low pressure
approaches the waters. Exercise caution conditions are likely by
sunrise, with Small Craft Advisory conditions possible by late
morning. Offshore flow will remain somewhat elevated into
Thursday and Friday behind the front, remaining near 15 knots.

&&

.FIRE WEATHER...
Red flag conditions are not expected for the next several days.

&&

.HYDROLOGY...
Widespread rainfall is expected ahead of the frontal passage on
Wednesday. Heaviest amounts are likely to be close to the coast,
where 1-1.25" is possible. Elsewhere, amounts will be less than 1
inch. The next chance of rain will be late in the weekend. The
expected rainfall should not have a significant impact on area
rivers and streams.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   50  66  41  55  33 /  50  80   0   0   0
Panama City   53  69  40  56  36 /  60  80   0   0   0
Dothan        46  60  36  52  31 /  60  70   0   0   0
Albany        46  58  39  52  32 /  60  70   0   0   0
Valdosta      47  63  42  55  32 /  40  70  10   0   0
Cross City    50  68  46  59  34 /  40  70  10   0   0
Apalachicola  53  70  42  56  36 /  50  80   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...DVD
MARINE...Camp
FIRE WEATHER...DVD
HYDROLOGY...Camp

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.